Alert archive / Ohio / Flood Watches in 2011
Flood Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Feb 27, 2011, 3:42 AM EST for Crawford County, Erie County, Pennsylvania; 28 counties in Ohio. It took effect at Feb 28, 2011, 12:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2011, 3:42 AM EST (08:42 UTC)
- In effect from
- Feb 28, 2011, 12:00 AM EST
- Expired
- Feb 28, 2011, 3:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 620 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WGUS61 KCLE 270842 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 342 AM EST SUN FEB 27 2011 ...THE COMBINATION OF SNOWMELT AND RAINFALL MAY LEAD TO FLOODING... OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-272000- /O.NEW.KCLE.FA.A.0001.110228T0500Z-110301T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 342 AM EST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND...ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH... GEAUGA...HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN... LUCAS...MAHONING...MARION...MEDINA...MORROW...OTTAWA... PORTAGE...RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT... TRUMBULL...WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM LATE TONIGHT THROUGH MONDAY EVENING * FORECAST RAINFALL AMOUNTS OF AN INCH TO AN INCH AND A QUARTER COMBINED WITH SNOWMELT WILL LIKELY CONTRIBUTE TO AT LEAST MINOR FLOODING OF FLOOD PRONE AREAS AND ALONG MANY AREA RIVERS. THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVIER RAINFALL AND A POSE A RISK FOR RAPID FLOODING. DEPENDING ON THE AREAL COVERAGE AND AMOUNT OF HEAVIER RAINFALL...THE POTENTIAL EXISTS FOR MORE SIGNIFICANT FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ OUDEMAN
5 follow-up statements
924 WGUS61 KCLE 271744 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1244 PM EST SUN FEB 27 2011 ...THE COMBINATION OF SNOW MELT AND RAINFALL MAY LEAD TO FLOODING... UNSEASONABLY WARM TEMPERATURES WILL CONTINUE TO MELT SNOW OVER THE ENTIRE REGION TONIGHT AND MONDAY. MEANWHILE WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL MOVE IN OVERNIGHT. THE HEAVIEST AMOUNTS OF PRECIPITATION WILL OCCUR IN AND AROUND ANY THUNDERSTORM WHERE UP TO THREE-QUARTERS OF AN INCH AND HOUR IS POSSIBLE. OTHER LOCATIONS WILL SEE MUCH LIGHTER AMOUNTS OF RAIN...BUT RAPID SNOW MELT WILL CONTINUE TO ENHANCE RUNOFF. THE COMBINATION OF MELTING SNOW AND RAINFALL WILL BRING SHARP RISES TO MANY OF THE LOCAL RIVERS AND STREAMS. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-280200- /O.CON.KCLE.FA.A.0001.110228T0500Z-110301T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1244 PM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM LATE TONIGHT THROUGH MONDAY EVENING * THE COMBINATION OF WARMING TEMPERATURES...SNOW MELT...AND WIDESPREAD RAINFALL WILL WILL RESULT IN AT LEAST MINOR FLOODING OF FLOOD PRONE AREAS AND ALONG MANY MAIN STEM RIVERS. THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVIER RAINFALL AND A POSE A RISK FOR FLASH FLOODING. DEPENDING ON THE AREAL COVERAGE AND AMOUNT OF HEAVIER RAINFALL...THE POTENTIAL EXISTS FOR MORE SIGNIFICANT FLOODING. * ALTHOUGH THE RAIN WILL COME TO AN END AROUND MIDDAY...SOME OF THE STREAMS AND RIVERS WILL NOT CREST UNTIL THE PREDAWN HOURS ON TUESDAY. STAY INFORMED AFTER THE RAINS END. THE FLOOD THREAT COULD BE DELAYED AND OCCUR AT A LATER TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$
208 WGUS61 KCLE 280137 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 837 PM EST SUN FEB 27 2011 ...THE COMBINATION OF SNOW MELT AND RAINFALL WILL LIKELY LEAD TO FLOODING... A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA MONDAY MORNING. WARM AIR AND MOISTURE FROM THE SOUTH WILL BE DRAWN INTO THE AREA LEADING TO RAIN AND SNOW MELT. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281100- /O.CON.KCLE.FA.A.0001.110228T0500Z-110301T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 837 PM EST SUN FEB 27 2011 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH MONDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * FROM MIDNIGHT EST TONIGHT THROUGH MONDAY EVENING * RAIN AND THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT AND MONDAY MORNING. THE COMBINATION OF RAIN AND MELTING SNOW WILL RESULT IN FLOODING. THE ACTUAL AMOUNT OF RAINFALL WILL BE THE DETERMINING FACTOR AS TO THE EXTENT OF THE FLOODING. AT THE VERY LEAST...MINOR FLOODING IS EXPECTED. IF WIDESPREAD HEAVY RAIN OCCURS THEN THE FLOODING COULD BECOME SIGNIFICANT. THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVIER RAINFALL. POOR DRAINAGE AREAS AND DRAINAGE BLOCKED BY SNOW PILES COULD QUICKLY CAUSE LOCAL FLOODING. * ALTHOUGH THE RAIN WILL COME TO AN END FROM WEST TO EAST ON MONDAY...SOME OF THE STREAMS AND RIVERS WILL NOT CREST UNTIL TUESDAY. STAY INFORMED AFTER THE RAINS END. THE FLOOD THREAT COULD BE DELAYED AND OCCUR AT A LATER TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$
353 WGUS61 KCLE 280809 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 309 AM EST MON FEB 28 2011 ...THE COMBINATION OF SNOW MELT AND RAINFALL WILL LIKELY LEAD TO FLOODING... OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281615- /O.CON.KCLE.FA.A.0001.000000T0000Z-110301T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 309 AM EST MON FEB 28 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. THE COMBINATION OF RAIN AND MELTING SNOW WILL LIKELY RESULT IN FLOODING. THE ACTUAL AMOUNT OF RAINFALL WILL BE THE DETERMINING FACTOR AS TO THE EXTENT OF THE FLOODING. AT THE VERY LEAST...MINOR FLOODING IS EXPECTED. IF WIDESPREAD HEAVY RAIN OCCURS THEN THE FLOODING COULD BECOME SIGNIFICANT. THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVIER RAINFALL. POOR DRAINAGE AREAS AND DRAINAGE BLOCKED BY SNOW PILES COULD QUICKLY CAUSE LOCAL FLOODING. * ALTHOUGH THE RAIN WILL COME TO AN END FROM WEST TO EAST TODAY...SOME OF THE STREAMS AND RIVERS WILL NOT CREST UNTIL TUESDAY. STAY INFORMED AFTER THE RAINS END. THE FLOOD THREAT COULD BE DELAYED AND OCCUR AT A LATER TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$
832 WGUS61 KCLE 281639 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1139 AM EST MON FEB 28 2011 ...THE COMBINATION OF SNOW MELT AND RAINFALL WILL LIKELY LEAD TO FLOODING... OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-010000- /O.CON.KCLE.FA.A.0001.000000T0000Z-110301T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1139 AM EST MON FEB 28 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN OHIO...ASHLAND...ASHTABULA INLAND... ASHTABULA LAKESHORE...CRAWFORD...CUYAHOGA...ERIE OH...GEAUGA... HANCOCK...HOLMES...HURON...KNOX...LAKE...LORAIN...LUCAS... MAHONING...MARION...MEDINA...MORROW...OTTAWA...PORTAGE... RICHLAND...SANDUSKY...SENECA...STARK...SUMMIT...TRUMBULL... WAYNE...WOOD AND WYANDOT. IN NORTHWEST PENNSYLVANIA...CRAWFORD PA...NORTHERN ERIE AND SOUTHERN ERIE. * UNTIL 7 PM EST THIS EVENING * MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA PICKED UP BETWEEN ONE AND A HALF TO TWO INCHES OF RAIN OVERNIGHT WITH SOME LOCATION PICKING UP IN EXCESS OF TWO INCHES OF RAIN. THIS COMBINED WITH THE SNOW MELT HAS PUSHED MANY RIVERS AND CREEKS INTO FLOOD. * ALTHOUGH THE RAIN HAS ENDED...SOME OF THE STREAMS AND RIVERS WILL NOT CREST UNTIL TUESDAY. STAY INFORMED...THE FLOOD THREAT COULD BE DELAYED AND OCCUR AT A LATER TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$
864 WGUS61 KCLE 282000 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 300 PM EST MON FEB 28 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-282100- /O.CAN.KCLE.FA.A.0001.000000T0000Z-110301T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 300 PM EST MON FEB 28 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELLED. THE HEAVY RAIN THAT CAUSED MANY OF THE RIVERS AND CREEKS ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TO FLOOD HAS COME TO AN END. NO ADDITIONAL RAIN IS EXPECTED FOR THE NEXT SEVERAL DAYS. HOWEVER...CAUTION MUST STILL USED AS IT MAY TAKE A DAY OR TWO FOR THE FLOODED RIVERS AND CREEKS TO SUBSIDE. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Feb 26, 11:15 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Feb 26, 11:15 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1115 PM EST SAT FEB 26 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL CROSS THE EASTERN GREAT LAKES TONIGHT. STRONG LOW PRESSURE FROM COLORADO WILL MOVE NORTHEAST AND TRACK ACROSS THE LOWER GREAT LAKES EARLY MONDAY. A WARM SOUTH FLOW WILL DEVELOP AHEAD OF THE LOW WITH THE POTENTIAL FOR SIGNIFICANT RAIN AND THUNDERSTORMS. THE ASSOCIATED COLD FRONT WILL SWING ACROSS THE AREA ON MONDAY BRINGING COLDER AIR BACK LATER MONDAY AND MONDAY NIGHT. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... NICE SHORT WAVE SLIDING EAST OF THE GREAT LAKES TONIGHT. MOST OF THE LIGHT SNOW WITH THE SYSTEM IS SLIDING OFF TO THE EAST. WILL CONTINUE TO MENTION LIGHT SNOW ACROSS NORTHWEST PENNSYLVANIA FOR A WHILE TONIGHT WITH LOCALLY UP TO AN INCH OF SNOW. THERE SEEMS LITTLE CHANCE THAT THE CLEARING AND SUBSIDENCE OVER THE UPPER MIDWEST WILL MAKE IT TO THE AREA. IN FACT...WITH THE JET STREAM ALMOST OVERHEAD AND THE WEAK SURFACE TROUGH SLIDING ACROSS THE AREA...I WOULD NOT BE SURPRISED TO SEE A FEW MORE FLURRIES OR PATCHES OF DRIZZLE OVERNIGHT. FREEZING DRIZZLE IS NOT OUT OF THE QUESTION BUT WILL NOT MENTION IT SINCE THE ODDS ARE NOT VERY GOOD AND TEMPERATURES WILL BE JUST MARGINALLY BELOW FREEZING AND ANY PRECIPITATION WOULD BE VERY LIGHT. TEMPERATURES WILL BE NEARLY STEADY OVERNIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... OVERALL KEPT SUNDAY DRY AND SEASONABLY MILD THOUGH CONTINUE WITH SLIGHT CHANCE OF RAIN SOUTHWESTERN AREAS IN THE AFTERNOON. THEN A DEEP LOW PRESSURE MOVES OUT OF THE SOUTHERN PLAIN SUNDAY NIGHT WITH FIRST LOW MOVING TO NEAR THE WESTERN END OF LAKE ERIE MONDAY MORNING AND THEN CONTINUES ON TO THE NORTHEAST. SECOND WEAK LOW OR WAVE WILL MOVE THROUGH SOUTHERN OHIO/NRN KY IN THE AFTERNOON AS A COLD FRONT MOVES THROUGH. THERE HAVE BEEN SOME SIGNIFICANT MODEL DIFFERENCE WITH THE NEWER RUNS ESPECIALLY THE GFS TRYING TO BRING THE INITIAL LOW AND COLD FRONT THROUGH FASTER. LEANED TOWARD THE SREF WHICH WAS SOMEWHAT OF COMPROMISE BETWEEN THE FASTER GFS AND SLOWER NAM. THE FASTER RUNS WOULD LIKELY BRING SOMEWHAT LESS QPF. HOWEVER WIDESPREAD MODERATE TO HEAVY RAINS STILL EXPECTED SUNDAY NIGHT INTO AT LEAST EARLY MONDAY AFTERNOON ALONG WITH POSSIBILITY OF THUNDERSTORMS. WIDESPREAD THREE QUARTERS TO ONE AND QUARTER INCH STILL SEEMS LIKELY. SNOW MELT AND THE MODERATE TO HEAVY RAINFALL WILL CONTRIBUTE TO FLOODING CONCERNS. WILL LIKELY ISSUE FLOOD WATCH WITH LATER FORECAST FOR MONDAY. MOISTURE PULLS OUT QUICKLY MONDAY EVENING WITH HIGH PRESSURE BUILDING IN BY TUESDAY MORNING. WILL HAVE CHANCE POPS EARLY MONDAY NIGHT FOR EASTERN AREAS AND AND ONLY SLIGHT CHANCE POPS IN THE NORTHWEST. PRECIP WILL LIKELY END BEFORE A CHANGE OVER TO SNOW COULD OCCUR. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... COLD FRONT SLIDES EAST OF THE AREA ON WEDNESDAY FOLLOWED BY HIGH PRESSURE FROM THE WEST BY MID DAY THURSDAY. WARM FRONT IS PROGGED TO LIFT NORTHEAST INTO THE AREA THURSDAY NIGHT INTO FRIDAY MORNING. WARM AIR ADVECTION BEGINS TO TAKE PLACE DURING THE DAY. STATIONARY FRONT SETS UP OVER THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST AS LOW PRESSURE TRACKS NORTHEAST ALONG THE BOUNDARY. DEPENDING ON WHERE THIS BOUNDARY ENDS UP...THERE EXISTS FOR A POTENTIAL HEAVY LONG DURATION RAIN EVENT FRIDAY INTO SATURDAY. WILL HAVE TO MONITOR THIS SITUATION TO SEE HOW IT DEVELOPS OVER THE NEXT SEVERAL MODEL RUNS. THE LOW IS EXPECTED TO MOVE EAST ACROSS THE SOUTH CENTRAL UNITED STATES FORCING THE FRONT TO SHIFT EAST AND TRANSITION THE RAIN OVER TO SNOW BY THE WEEKEND. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... LAST REMNANTS OF THE SNOW THAT MOVED ACROSS THE AREA THIS EVENING NOW LIMITED TO NW PA AND WILL END SHORTLY. EXPECT WIDESPREAD MVFR IN STRATUS AND FOG TO DEVELOP ACROSS THE AREA OVERNIGHT...WITH AREAS OF IFR CIG AND VIS. DO NOT EXPECT WIDESPREAD VIS BLO 2SM AS CLOUDS AND WINDS SHOULD LINGER THROUGH THE NIGHT. OUTLOOK...NON-VFR THROUGH MONDAY NIGHT...RAINS SHOWERS WILL DEVELOP SUNDAY NIGHT AND CONTINUE ON AND OFF THROUGH MONDAY NIGHT. ISOLATED THUNDERSTORMS ARE NOT OUT OF THE QUESTION. VFR CONDITIONS WILL RETURN TUESDAY AS HIGH PRESSURE MOVES OVER AREA. && .MARINE... WINDS ON THE LAKE ARE NOT EXPECTED TO GET OUT OF HAND THROUGH THIS FORECAST PERIOD. GENERALLY LIGHT FLOW EXPECTED UNTIL ABOUT MONDAY AND THEN NORTH TO NORTHEAST FLOW DEVELOPS OVER THE LAKE INTO TUESDAY. FLOW DIMINISHES BY LATE TUESDAY MORNING AND REMAINS LIGHT THROUGH THE DURATION OF THE PERIOD. && .HYDROLOGY... SNOWPACK WILL SET THE STAGE FOR FLOODING POTENTIAL MONDAY INTO TUESDAY. STRONG LOW LVL JET AHEAD OF AN APPROACHING LOW PRES SYSTEM WILL PULL SOME WARM GULF OF MEXICO MOISTURE INTO THE AREA SUNDAY NIGHT INTO MON. AS IT ADVECTS INTO THE AREA LOOK FOR RAIN TO BECOME WIDESPREAD ACROSS THE AREA OVERNIGHT SUNDAY. THE CURRENT SNOW (AND ICE) PACK WILL MELT SIGNIFICANTLY DURING THAT TIME...ADDING AROUND 1-2" OF RUNOFF. THE AMOUNT OF RAINFALL IS STILL UNCERTAIN...BUT WITH HIGH MOISTURE CONTENT AND BEST DYNAMICS MONDAY COULD SEE 1" WIDESPREAD WITH SOME AREAS AROUND 2" (IN HEAVIER SHOWERS AND TRAINING). PW WILL BE WELL ABOVE NORMAL. THE AREA WILL BE VULNERABLE TO RIVER FLOODING...AS WELL AS SMALL STREAMS AND CREEKS. THE SIGNIFICANCE OF THE FLOODING WILL COME DOWN TO THE DETAILS ON WHERE THE HEAVIEST RAINFALL FALLS AND WHAT THE TOTAL SNOW PACK IS PRECEDING IT. THE FLOOD POTENTIAL IS HIGH AND SOME SIGNIFICANT FLOODING IS POSSIBLE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...RANDEL LONG TERM...LOMBARDY AVIATION...DJB MARINE...LOMBARDY HYDROLOGY...
Hazardous weather outlook, Feb 26, 4:56 AM EST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 456 AM EST SAT FEB 26 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 456 AM EST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG STORM SYSTEM WILL MOVE ACROSS THE REGION SUNDAY NIGHT INTO MONDAY AND BRING A PERIOD OF LOCALLY HEAVY RAIN. THE FLOODING POTENTIAL IS HIGH. SNOW MELT RUNOFF AND RAINFALL COULD LEAD TO SOME SIGNIFICANT FLOODING ALONG CREEKS...STREAMS...RIVERS...AND LOW LYING AREAS. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-271000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 456 AM EST SAT FEB 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
Nearby
Flood Watches in Ohio, 2011Flood Watches in Pennsylvania, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.